MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 12568
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on unspecified date in april of 2022 involving a microclave® neutral connector where it was reported that the hub of the iv is falling off/apart, and an air embolism was identified on computed tomography (ct) on the peripheral site.There was patient involvement but no patient harm.No additional information was provided.This is the first of eight events.
 
Additional Manufacturer Narrative
Device has been received; however, investigation is still pending.
 
Additional Manufacturer Narrative
Received one used list #12568, clave¿ neutral connector with lot #5804923 along with two used.Needle hub catheter (manufacturer unknown and lot #unknown) and one used 10ml syringe (list and lot number unknown).Unknown residual observed on the used device and the mating devices.Received 2 photos showing the clave connected attached to a catheter and no damages or anomalies noted.Visual inspection: the used clave connectors were connected to a catheter and no damages or anomalies noted.Functional inspection: the used clave connector and the catheters were hydrostatic pressured leak tested and no leak were observed in the activated and inactivated state.No disconnections noted.No stick downs observed during multiple activation test.The complaint of separation could not be confirmed or replicated.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.Also received eighty-two new.List #12568, clave¿ neutral connector; lot #5809423.It is understood that the molding process, automation, and subsequent packing of 12568, clave¿ neutral connector; is random.Therefore, the samples that were sent back were randomly selected as if the whole lot population was available to draw from.Using binomial stages sampling plan (95% confidence, 0.10 ucl, n=0, crc handbook of probability and statistics: second edition) this would allow for thirty-five (35) samples to represent the lot population.Thirty-five of the returned clave were randomly selected as a representative sample for functional testing.Each used clave and the thirty-five (35) was disconnected and pressure leak test (p-3g-376) as per ps00-00037.No leaks observed in the activated and inactivated stated.No disconnections noted.Each clave was submitted to a multiple activation test.The female luer was accessed 96 times with water per ps00-00037 (spec is 96 activations without stick down).No stick downs were observed.Cal id: p-2g-189.The male luer of each clave was measured male luer slip gage: g-1g-157 - all pass the female luer of each catheter mating device was measured: iso female luer taper (g-1g-156, plug gauge): both pass.The returned used clave connectors and the thirty-five (35) samples as a representative of the lot were leak tested per product specification.No leaks observed.
 
Event or Problem Description
Received additional informational on 21-jun-2022 stating the facility confirmed priming of microclave and luering on tightly.The customer also stated that in the computed tomography (ct) area, when doing biopsy, they use an extension set (item number 12517-01 from icu med) and syringe kit (item number sss-ctp-qft from medrad stellant).They typically connect angicath directly to microclave.The doctor prefers this method as it creates consistent pressure.They also used flush syringe (item number 306546 from bd).

Brand Name
MICROCLAVE® NEUTRAL CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key14596975
Report Number9617594-2022-00150
Device Sequence Number17506173
Product Code FPA
UDI-Device Identifier00887709042377
UDI-Public(01)00887709042377(17)270201(10)5809423
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12568
Device Catalogue Number12568
Device Lot Number5809423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTENSION SET ITEM #12517-01, ICU MED MFR.; FLUSH SYRINGE ITEM #306546, BD MFR.; SYRINGE KIT ITEM #SSS-CTP-QFT, MEDRAD STELLANT MFR.; UNSPECIFIED IV PRODUCT, MFR UNK.
Patient SexUnknown